Hughes Syndrome - stomach pain/vomit

Hi, my girlfriend has Hughes Syndrome. We live in Norway and the doctors here dont have much knowledge about her illness. Her INR is very low (1,4) and the doctors have a hard time getting it up. She uses Marwan through injection and pills, but still no luck. Any tips how to get it up? the doctors are clueless, they have given her a higher dose now. She also has alot of problems with stomach pain and uncontrolled vomiting, has any of you this problem? The doctors dont know why her stomach hurts or why she vomits. There is alot of unawnsered questions, so i thought that maybe one of you could give me a reply if you have some tips or awnsers. Thanks, bless you!

7 Replies

oldestnewest
  • Hello and welcome, you have come to the right place. In the first instance, here is the link to the charity: hughes-syndrome.org/

    I also enclose some papers with Norwegian doctor's names on. It would be a good starting point to try and make contact for more information and help.

    Everybody is an individual case, we can't advise you on medication or medication doses, other than to tell you that you and your current medical doctors need the correct information for the best outcome.

    A page from the charity regarding stomach/bowel. hughes-syndrome.org/about-h...

    I will also add that many people are affected by gluten when they have an autoimmune disease.

    1. lup.sagepub.com/content/19/...

    2. cdn.intechopen.com/pdfs-wm/...

    Please do continue to post questions or ask for help. Best wishes to you.

    MaryF

    3. ima.org.il/FilesUpload/IMAJ...

  • Hello and welcome

    Who is managing her Hughes Syndrome?

    In terms of getting her INR up it is a case of increasing the Warfain dose, under medical supervision, until the INR responds and rises into her target range. Different people need widely different doses of Warfarin to achieve their target INR. It is common practice to take a high 'loading' dose for the first two to three days, when starting on Warfarin, and then a reduced dose, which has to be carefully monitored and only changed in small steps, either way, to get the INR on target and reasonably stable.

    In terms of the stomach pain and vomiting, this needs urgent investigation by a gastroenterologist.

    I hope this helps. Please keep in touch with us on here.

    Dave

  • I will add also, that should that symptom be current now the vomiting and stomach pain, I would insist urgent medical care at the hospital. I hope you find the information above useful. MaryF

  • bmj.com/content/350/bmj.h14...

    I'm hoping the attached link works, which is my journey to diagnosis. I've had lots of tummy pain and vomiting. I have occluded some of the blood supply to the bowel and have what my consultant calls stomach angina. I have also had a bowel resection because of Hughes syndrome. This in turn has complications. All of us have different or varying symptoms. I hope my story helps explain my journey.

  • Yes your story written up so well regarding Hughes Syndrome/APS is a very valuable read both for patients and medical staff, a good lesson in the disease. MaryF

  • Wow! Made me tick a few more boxes! Going right back to late menarche and infertility. No miscarriages but a couple of bowel surgeries and clots in arteries and veins. I consider myself lucky to only have had a finger amputated and not a leg. Also having done the "ologist" rounds from eyes to nerves and pain to mention a few. I manage my pain for most days but have to remember to be kind to myself when I feel tired or brain foggy.

    Thanks for that-should be mandatory reading for Med students.

  • Hi Tracy,

    Thank you for letting us read your "APS-story". Well done indeed!

    I do believe we must inform other APS-sufferers to get a diagnose and anticoagulation as fast as possible before the illness gets the chance to destroy our body.

    Kerstin

You may also like...